# SDR CA110902005

- Difficulty date: September 1, 2011
- Submitted: January 23, 2013
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Aircraft time: 3,154 hours
- Engine: Cont IO240B
- Propeller: Snsnch W69EK63
- System (JASC): 7603 · Power Lever
- Part: Throttle Cable
- Part number: A15500550
- Condition: Broken
- Location: Engine
- Part time: 3,393 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) WHILE IN FLIGHT, AFTER RECOVERING FROM A STALL, A STUDENT PILOT WENT TO THROTTLE BACK TO CRUISE AND DISCOVERED THEY WERE UNABLE TO.  ENGINE REMAINED AT FULL THROTTLE DESPITE THE THROTTLE LEVER BEING PULLED TO IDLE.  AN UNSCHEDULED LANDING, WHERE THE PILOT NEEDED TO CUT THE MIXTURE TO LAND, WAS CARRIED OUT WITH NO FURTHER INCIDENT.  UPON INSPECTION, AFTER REMOVING THE BROKEN THROTTLE CABLE AND HSG, THE THROTTLE CABLE WAS FOUND TO HAVE SEPARATED IN THE MIDDLE OF THE HSG.  AN OVERSPEED INSPECTION WAS CARRIED OUT, DURING WHICH METAL WAS FOUND ATTACHED TO THE MAGNETIC OIL DRAIN PLUG, RESULTING IN THE NEED TO REMOVE THE ENGINE AND HAVE A MORE IN-DEPTH INSPECTION COMPLETED BY A SPECIALTY ENGINE SHOP IAW THE APPLICABLE MFG INSTRUCTIONS.
